Wyoming, 2006High Wind in Wyoming, August 1, 2006
August 1, 2006 · NWS CYS · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 1, 11:19 AM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 1, 11:19 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1219 PM MDT TUE AUG 1 2006
.SHORT TERM...RIGHT REAR QUADRANT OF THE JET MAX WILL BE OVER THE
EASTERN PORTION OF THE CWA THIS EVENING. AN UPPER TROUGH WILL MOVE
ACROSS THE FORECAST AREA TONIGHT...WITH THE STRONGEST ENERGY MOVING
TO THE NORTH OF THE AREA. THE UPPER TROUGH AXIS WILL BE EAST OF THE
CWA BY WED AFTERNOON. WESTERLY FLOW ALOFT WILL SET UP WED NIGHT AND
A WEAK SHORT WAVE WILL MOVE ACROSS THE FORECAST AREA. EAST TO
SOUTHEAST UPSLOPE FLOW WILL CONTINUE AT THE SURFACE THIS EVENING AND
OVERNIGHT AS SURFACE LOW MOVES FROM EASTERN CO INTO WRN KS. LOW AND
MID LEVEL MOISTURE ASSOCIATED WITH THE UPPER TROUGH WILL BE OVER THE
AREA. LIS THIS EVENING WILL BE FROM 0 TO -2. WILL CONTINUE
WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
THIS EVENING. FOR WED...THUNDERSTORM ACTIVITY WILL BE LIMITED TO
THE SOUTHERN LARAMIE RANGE WHILE THE REST OF THE AREA REMAINS DRY.
HIGH TEMPERATURES WED WILL BE FROM 3 TO 5 DEGREES BELOW NORMAL.
.LONG TERM...THURSDAY THROUGH WEDNESDAY. A BROAD FLAT UPPER RIDGE
HOLDS OVER THE HIGH PLAINS AND EASTERN SLOPES OF THE ROCKIES
THURSDAY AND INTO FRIDAY. THIS WILL KEEP POPS LOW AND TEMPERATURES
NEAR NORMAL. ON SATURDAY THE RIDGE IS EXPECTED TO SHIFT EASTWARD
OUT ONTO THE PLAINS AND ALLOW THE RETURN OF A SOUTHWESTERLY
MONSOONAL FLOW THROUGH THE REMAINDER OF THE PERIOD. SCATTERED
AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE NORMAL SATURDAY
THROUGH WEDNESDAY DEVELOPING ON THE WESTERN SLOPES OF THE
MOUNTAINS THEN SLIDING TO THE NORTHEAST BEFORE DISSIPATING DURING
THE EVENING HOURS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...DAUGHERTY
LONG TERM....COPLEY
Hazardous weather outlook, Aug 1, 8:40 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
940 AM MDT TUE AUG 1 2006
WYZ061>067-069-021100-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
940 AM MDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SOME STORMS MAY
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH.
SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING WEDNESDAY
THROUGH MONDAY...ESPECIALLY IN AND NEAR THE MOUNTAINS.
SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-WYZ059-060-068-070-021100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
940 AM MDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. SOME STORMS MAY
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.
SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
High Wind, Converse / Converse Except X S
- When
- August 1, 3:40 PM MST
- Where
- Converse / Converse Except X S forecast zone
- Measured
- 75 kt (86 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.841, -104.568 (the zone’s center; the record gives no point)
Report from Burlington Northern/Santa Fe Railroad of 14 empty coal cars blown off track from microburst wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525967.